Texas, 2004Damaging Wind in Texas, June 29, 2004
June 29, 2004 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 29, 1:30 PM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 29, 1:30 PM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CDT TUE JUN 29 2004
.DISCUSSION...
ACTIVITY TRYING TO BECOME MORE SCATTERED IN NATURE ACROSS NE TX AND
CENTRAL LA. UPPER RIDGE AXIS HAS RETROGRADED WESTWARD TO JUST SOUTH
OF THE LA COAST AND BELIEVE THIS HAS HURT THE SEA BREEZE ACTIVITY
TODAY...AT LEAST ACROSS SW LA. STILL...CONVECTION IS STARING TO
LIGHT UP ACROSS SE TX AND THIS ACTIVITY SHOULD CONTINUE MOVING NE
INTO OUR DEEP EAST TEXAS AREAS THIS EVENING. BECOMING INCREASINGLY
CONCERNED ABOUT CONVECTION ACROSS SOUTHERN AND CENTRAL TEXAS FOR
TONIGHT. GFS GENERATES LARGE MCV ACROSS THIS REGION THIS EVENING AND
MOVES IT NORTHEAST OVERNIGHT. LOW LEVEL JET IS EXPECTED TO BE
STRONGER TONIGHT THAN LAST NIGHT...THIS WOULD HELP SUSTAIN THIS
SYSTEM WHEN AND IF IT DEVELOPS. HAVE GONE A LITTLE HIGHER ON POPS
ACROSS THE WEST HALF TONIGHT AND THE NORTHWEST TWO THIRDS FOR
WEDNESDAY TO ACCOUNT FOR THIS. PRECIPITABLE WATER VALUES REMAIN
HIGH...NEAR TWO INCHES ACROSS THE REGION AND WE WILL CONTINUE TO
CONCERN OURSELVES WITH ISOLATED LOCALLY HEAVY RAINFALL AMOUNTS WITH
ANY STORMS THIS EVENING THROUGH WEDNESDAY.
GFS HAS COME AROUND TO THE ETA SOLUTION OF A MUCH SLOWER TROUGH
LIFTING OUT OF TX INTO OK AND S KS BY LATE THURSDAY. THIS IN RESPONSE
TO RIDGE AXIS BUILDING IN THE WAKE OF THE TROUGH...ACROSS THE SOUTHERN
GREAT BASIN. AS A RESULT...REGION TRANSITIONS INTO NW FLOW ON FRIDAY
AND INTO THE WEEKEND. AS WAS SAID YESTERDAY...THIS WILL HELP TO SHUNT
THE TROPICAL LIKE AIRMASS CURRENTLY IN PLACE...EASTWARD YET RIPPLES
IN THIS FLOW WILL KEEP THE REGION IN A RATHER UNSETTLED PATTERN
THROUGH THE HOLIDAY WEEKEND AND INTO NEXT WEEK. AFTER SATURDAY...HAVE
LEFT CHANCE POPS IN THE FORECAST THROUGH DAY 7 TO ACCOUNT FOR THIS.
PRELIMS TO FOLLOW...13.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 84 71 87 / 30 50 30 40
MLU 71 86 71 87 / 30 40 30 40
TXK 71 81 71 84 / 40 50 30 40
TYR 70 81 71 86 / 40 50 30 40
LFK 71 84 71 89 / 40 50 30 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 29, 11:00 AM CST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUN 29 2004
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUN 29 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A WEAK FRONT WILL REMAIN NEARLY STATIONARY ACROSS CENTRAL OKLAHOMA
INTO CENTRAL ARKANSAS THIS AFTERNOON AND TONIGHT. IN ADDITION...AN
UPPER LEVEL DISTURBANCE OVER CENTRAL TEXAS THIS AFTERNOON WILL MOVE
INTO NORTH TEXAS AND SOUTHERN OKLAHOMA TONIGHT. THESE FEATURES
COMBINED WITH A VERY MOIST AND UNSTABLE ATMOSPHERE WILL GIVE THE
AREA A CHANCE OF SHOWERS AND THUNDERSTORMS. WITH ALREADY SATURATED
SOILS...ANY ADDITIONAL RAINFALL COULD CAUSE FLASH FLOODING...
ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. AN ISOLATED SEVERE
STORM CAN NOT BE RULED OUT DURING THE AFTERNOON AND EARLY EVENING
HOURS. HOWEVER NO ORGANIZED SEVERE WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION FOR
THE REMAINDER OF THE WEEK. THIS WILL CONTINUE A CHANCE OF SHOWERS
AND THUNDERSTORMS INTO THE HOLIDAY WEEKEND.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Jun 29, 2:19 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 PM CDT TUE JUN 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG 4 S JENA 31.63N 92.13W
06/27/2004 LA SALLE LA EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN. 2 HOMES DAMAGED BY FALLEN
TREES.
&&
MFThunderstorm Wind, Shelby
- When
- June 29, 6:08 PM CST
- Where
- Shelby County, Timpson
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.900, -94.400
Thunderstorm winds blew down a large metal storage building.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, June 29, 20045 deaths · 1 event
- Dense Fog in California, June 29, 200410 injured · $75,000 · 1 event
- Flash Flood in New Mexico, June 29, 2004$500,000 · 1 event
- Tornado in Texas, June 29, 2004$80,000 · F0 · 1 event
- Damaging Wind in Louisiana, June 29, 2004$40,000 · 60 kt wind · 1 event
- Flash Flooding in Texas, June 29 to 30, 2004$25,000 · 4 events
- Damaging Wind in Florida, June 29, 2004$15,000 · 50 kt wind · 1 event
- Damaging Wind in Florida, June 29, 2004$15,000 · 50 kt wind · 1 event
- Flash Flooding in Texas, June 29, 20049 events
- Flash Flooding in Texas, June 29, 20049 events
- Lightning Strike in Montana, June 29, 20041 injured · $10,000 · 1 event
- Flash Flood and Hail in South Carolina, June 29 to 30, 200460 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404540.